CaltechAUTHORS
  A Caltech Library Service

Classification of solutions of an equation related to a conformal log Sobolev inequality

Frank, Rupert L. and König, Tobias and Tang, Hanli (2020) Classification of solutions of an equation related to a conformal log Sobolev inequality. Advances in Mathematics, 375 . Art. No. 107395. ISSN 0001-8708. https://resolver.caltech.edu/CaltechAUTHORS:20200910-141623696

[img] PDF - Submitted Version
See Usage Policy.

326Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200910-141623696

Abstract

We classify all finite energy solutions of an equation which arises as the Euler–Lagrange equation of a conformally invariant logarithmic Sobolev inequality on the sphere due to Beckner. Our proof uses an extension of the method of moving spheres from R^n to S^n and a classification result of Li and Zhu. Along the way we prove a small volume maximum principle and a strong maximum principle for the underlying operator which is closely related to the logarithmic Laplacian.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/j.aim.2020.107395DOIArticle
https://arxiv.org/abs/2003.08135arXivDiscussion Paper
ORCID:
AuthorORCID
Frank, Rupert L.0000-0001-7973-4688
Tang, Hanli0000-0001-8060-9884
Additional Information:© 2020 Elsevier Inc. Received 19 March 2020, Revised 16 August 2020, Accepted 21 August 2020, Available online 3 September 2020. The first author is grateful to M. Zhu for a correspondence in May 2012 on the topic of this paper. Partial support through US National Science Foundation grant DMS-1363432 (R.L.F.), Studienstiftung des Deutschen Volkes (T.K.) and National Natural Science Foundation of China (Grant No. 11701032) (H.T.) is acknowledged.
Funders:
Funding AgencyGrant Number
NSFDMS-1363432
Studienstiftung des Deutschen VolkesUNSPECIFIED
National Natural Science Foundation of China11701032
Subject Keywords:Log-Sobolev inequality; Classification of solutions; Conformal invariance; Method of moving spheres
Record Number:CaltechAUTHORS:20200910-141623696
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200910-141623696
Official Citation:Rupert L. Frank, Tobias König, Hanli Tang, Classification of solutions of an equation related to a conformal log Sobolev inequality, Advances in Mathematics, Volume 375, 2020, 107395, ISSN 0001-8708, https://doi.org/10.1016/j.aim.2020.107395. (http://www.sciencedirect.com/science/article/pii/S0001870820304230)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:105313
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:10 Sep 2020 22:06
Last Modified:06 Nov 2020 18:28

Repository Staff Only: item control page